Alert archive / Indiana / Winter Storm Warnings in 2020
Winter Storm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this winter storm warning at Nov 30, 2020, 3:24 AM CST for Starke County, Indiana. It took effect at Nov 30, 2020, 4:00 AM CST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2020, 3:24 AM CST (09:24 UTC)
- In effect from
- Nov 30, 2020, 4:00 AM CST
- Expired
- Dec 1, 2020, 8:00 AM CST
- In force
- 28 hr
- Issued by
- NWS Northern Indiana
County Starke County, IN
The radar
The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS43 KIWX 300924 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 424 AM EST Mon Nov 30 2020 INZ003-012-MIZ077-301730- /O.UPG.KIWX.WS.A.0002.000000T0000Z-201201T1400Z/ /O.NEW.KIWX.WS.W.0001.201130T1000Z-201201T1400Z/ La Porte-Starke-Berrien- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 424 AM EST Mon Nov 30 2020 /324 AM CST Mon Nov 30 2020/ ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST /8 AM CST/ TUESDAY... * WHAT...Periodic bands of heavy lake effect snow expected with total snow accumulations of up to 8 inches within the heaviest bands. Winds gusting as high as 40 mph will cause blowing and drifting snow from this afternoon into Tuesday morning. * WHERE...In Indiana, La Porte and Starke Counties. In Michigan, Berrien County. * WHEN...Until 9 AM EST /8 AM CST/ Tuesday. * IMPACTS...Travel could be very difficult. Blowing snow will significantly reduce visibility at times. The hazardous conditions will likely impact the commutes this evening and Tuesday morning. * ADDITIONAL DETAILS...Bands of heavy lake effect snow will develop this morning and persist tonight before weakening early Tuesday. Snow accumulations will be extremely variable. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ INZ004-014-301730- /O.UPG.KIWX.WS.A.0002.000000T0000Z-201201T1400Z/ /O.EXB.KIWX.WW.Y.0012.201130T1000Z-201201T1400Z/ St. Joseph IN-Marshall- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Plymouth, Bremen, and Culver 424 AM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...St. Joseph IN and Marshall Counties. * WHEN...Until 9 AM EST Tuesday. * IMPACTS...Travel could become difficult later today through Tuesday morning. * ADDITIONAL DETAILS...Rain will quickly change to snow this morning. Heavy snow bands are expected to develop soon after daybreak. Snow rates of 1 to 2 inches per hour are possible. Snow accumulations are likely to vary greatly from less than 3 inches to locally more than 5 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ OHZ001-002-004-005-015-016-024-025-301730- /O.CON.KIWX.WW.Y.0012.201130T1200Z-201201T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 424 AM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. A period of rain early this morning will quickly change to snow for the remainder of the day. * WHERE...Portions of northwest Ohio. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS...Road conditions will initially be wet for the commute this morning; however, by this evening, some roadways may become slippery and snow covered in places. * ADDITIONAL DETAILS...Wind gusts from the northwest of 25 to 30 mph can result in reduced visibility with blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
5 follow-up statements
150 WWUS43 KIWX 301706 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 1206 PM EST Mon Nov 30 2020 INZ003-012-MIZ077-010115- /O.CON.KIWX.WS.W.0001.000000T0000Z-201201T1400Z/ La Porte-Starke-Berrien- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 1206 PM EST Mon Nov 30 2020 /1106 AM CST Mon Nov 30 2020/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ TUESDAY... * WHAT...Periodic bands of heavy lake effect snow expected with total snow accumulations of up to 8 inches within the heaviest bands. Winds gusting as high as 40 mph will cause blowing and drifting snow from this afternoon into Tuesday morning. * WHERE...In Indiana, La Porte and Starke Counties. In Michigan, Berrien County. * WHEN...Until 9 AM EST /8 AM CST/ Tuesday. * IMPACTS...Travel can be very difficult. Heavy snow rates paired with strong wind gusts will significantly reduce visibility at times. The hazardous conditions will likely impact the commutes this evening and Tuesday morning. * ADDITIONAL DETAILS...Visibility and road conditions will vary greatly over small distances. Snow accumulations will be extremely variable. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should use extreme caution entering these snow bands. && $$ OHZ001-002-004-005-015-016-024-025-010115- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1206 PM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Portions of northwest Ohio. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS...Road conditions will initially be wet into midday. However, by this evening, some roadways may become slippery and snow covered. * ADDITIONAL DETAILS...Wind gusts from the northwest of 25 to 30 mph can result in reduced visibility with blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling, especially this evening and overnight. && $$ INZ004-014-010115- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1400Z/ St. Joseph IN-Marshall- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Plymouth, Bremen, and Culver 1206 PM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...St. Joseph IN and Marshall Counties. * WHEN...Until 9 AM EST Tuesday. * IMPACTS...Visibility and road conditions can vary greatly over small distances. Snow accumulations will be extremely variable. * ADDITIONAL DETAILS...The lake effect snow band will move in and out of the western St. Joseph and Marshall counties through the afternoon Monday. Snow rates of 1 to 2 inches per hour are possible at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be alert for highly variable visibility and roadway conditions. && $$
140 WWUS43 KIWX 302029 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 329 PM EST Mon Nov 30 2020 INZ003-012-MIZ077-010430- /O.CON.KIWX.WS.W.0001.000000T0000Z-201201T1400Z/ La Porte-Starke-Berrien- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 329 PM EST Mon Nov 30 2020 /229 PM CST Mon Nov 30 2020/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ TUESDAY... * WHAT...Periodic bands of heavy lake effect snow expected with total snow accumulations of up to 8 inches within the heaviest bands. Winds gusting as high as 40 mph will cause blowing and drifting snow into Tuesday morning. * WHERE...In Indiana, La Porte and Starke Counties. In Michigan, Berrien County. * WHEN...Until 9 AM EST /8 AM CST/ Tuesday. * IMPACTS...Travel will be very difficult. Heavy snow rates paired with strong wind gusts will significantly reduce visibility at times. Travel this evening through Tuesday morning will be hazardous. * ADDITIONAL DETAILS...Visibility and road conditions will vary greatly over small distances. Snow accumulations will be extremely variable. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Motorists should use extreme caution entering these snow bands. && $$ OHZ001-002-004-005-015-016-024-025-010430- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 329 PM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Portions of northwest Ohio. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS...Road conditions may deteriorate this evening as temperatures cool to near and below freezing. Slippery travel is possible...especially on secondary roadways and bridges. * ADDITIONAL DETAILS...Wind gusts from the northwest of 25 to 30 mph can result in reduced visibility with blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ INZ004-014-010430- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1400Z/ St. Joseph IN-Marshall- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Plymouth, Bremen, and Culver 329 PM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...St. Joseph IN and Marshall Counties. * WHEN...Until 9 AM EST Tuesday. * IMPACTS...Visibility and road conditions can vary greatly over small distances. Snow accumulations will be extremely variable. * ADDITIONAL DETAILS...The lake effect snow band will move in and out of the western St. Joseph and Marshall counties through this evening. Overnight and into Tuesday, the band will spread further eastward through Marshall and St. Joseph counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be alert for highly variable visibility and roadway conditions. && $$
313 WWUS43 KIWX 010354 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 1054 PM EST Mon Nov 30 2020 INZ003-012-MIZ077-011200- /O.CON.KIWX.WS.W.0001.000000T0000Z-201201T1400Z/ La Porte-Starke-Berrien- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 1054 PM EST Mon Nov 30 2020 /954 PM CST Mon Nov 30 2020/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ TUESDAY... * WHAT...Periodic bands of moderate lake effect snow expected with an additional 1 to 3 inches of accumulation expected within the heaviest bands. Some of the snow may mix with rain, and with temperatures around freezing, roads and sidewalks may become icy. * WHERE...In Indiana, La Porte and Starke Counties. In Michigan, Berrien County. * WHEN...Until 9 AM EST /8 AM CST/ Tuesday. * IMPACTS...Travel will be very difficult through Tuesday morning. Roads will be snow covered and slippery, and in areas where rain and snow is mixing and temperatures are around freezing, there could be patches of ice. Minor ice accumulation is possible, especially on elevated surfaces. * ADDITIONAL DETAILS...Visibility and road conditions will vary greatly over small distances. Snow accumulations will be extremely variable. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Motorists should use extreme caution entering these snow bands. && $$ OHZ001-002-004-005-015-016-024-025-011200- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1200Z/ Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1054 PM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Snow expected. Additional accumulations of 1 to 2 inches are possible. * WHERE...Portions of northwest Ohio. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS...Road conditions may continue to deteriorate overnight as temperatures cool to near and below freezing. Slippery travel is possible...especially on secondary roadways and bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ INZ004-014-011200- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1400Z/ St. Joseph IN-Marshall- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Plymouth, Bremen, and Culver 1054 PM EST Mon Nov 30 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... * WHAT...Periodic bands of light to moderate lake effect snow with additional accumulations of 1 to 2 inches expected. Some of the snow may mix with rain, and with temperatures around freezing, roads and sidewalks may become icy. * WHERE...St. Joseph IN and Marshall Counties. * WHEN...Until 9 AM EST Tuesday. * IMPACTS...Roads will be snow covered and slippery, and in areas where rain and snow is mixing and temperatures are around freezing, there could be patches of ice. Minor ice accumulation is possible, especially on elevated surfaces. * ADDITIONAL DETAILS...Visibility and road conditions will vary greatly over small distances. Snow accumulations will be extremely variable. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should be alert for highly variable visibility and roadway conditions. && $$
941 WWUS43 KIWX 010912 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 412 AM EST Tue Dec 1 2020 OHZ001-004-015-024-011015- /O.CAN.KIWX.WW.Y.0012.000000T0000Z-201201T1200Z/ Williams-Defiance-Paulding-Van Wert- Including the cities of Bryan, Montpelier, Edgerton, Defiance, Sherwood, Hicksville, Paulding, Antwerp, Payne, Van Wert, and Ohio City 412 AM EST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has diminished to flurries over far extreme northwest Ohio from Bryan to Van Wert. No additional snow accumulations are expected; therefore, the Winter Weather Advisory has been cancelled for this area. $$ INZ014-011015- /O.CAN.KIWX.WW.Y.0012.000000T0000Z-201201T1400Z/ Marshall- Including the cities of Plymouth, Bremen, and Culver 412 AM EST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow showers have diminished to flurries over Marshall County including the city of Plymouth. Therefore, the Winter Weather Advisory has been cancelled. $$ INZ003-012-MIZ077-011400- /O.CON.KIWX.WS.W.0001.000000T0000Z-201201T1400Z/ La Porte-Starke-Berrien- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 412 AM EST Tue Dec 1 2020 /312 AM CST Tue Dec 1 2020/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... * WHAT...Light lake effect snow showers along with light rain and freezing rain causing extremely slippery roads will persist until mid morning inland from Lake Michigan. * WHERE...In Indiana, La Porte and Starke Counties. In Michigan, Berrien County. * WHEN...Until 9 AM EST /8 AM CST/ Tuesday. * IMPACTS...Travel will be hazardous due to recent snowfall and some light ice accumulations on surfaces. Many roads will be snow covered and slippery. * ADDITIONAL DETAILS...Road conditions may not improve much until this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ OHZ002-005-016-025-011200- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1200Z/ Fulton OH-Henry-Putnam-Allen OH- Including the cities of Wauseon, Archbold, Swanton, Delta, Napoleon, Deshler, Liberty Center, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Lima, Spencerville, and Bluffton 412 AM EST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow expected. Additional accumulations of 1 to 2 inches are possible. A few areas of blowing and drifting snow can also be expected. * WHERE...Portions of northwest Ohio. * WHEN...From 7 AM Monday to 7 AM EST Tuesday. * IMPACTS..Travel may be hazardous due to snow covered or icy roads. Slippery travel is possible, especially on secondary roadways and bridges. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ INZ004-011400- /O.CON.KIWX.WW.Y.0012.000000T0000Z-201201T1400Z/ St. Joseph IN- Including the cities of South Bend, Mishawaka, New Carlisle, and Walkerton 412 AM EST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Light freezing rain mixed with snow will end this morning and with temperatures around freezing, roads and sidewalks may become icy. * WHERE...St. Joseph IN County. * WHEN...Until 9 AM EST Tuesday. * IMPACTS...Roads will be snow covered and slippery, and in areas where rain and snow is mixing and temperatures are around freezing, there could be patches of ice. Minor ice accumulation is possible, especially on elevated surfaces. * ADDITIONAL DETAILS...Precipitation will end by early afternoon, although some roads still may be slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
168 WWUS43 KIWX 011355 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 855 AM EST Tue Dec 1 2020 ...Lake Effect Snow Showers to Taper off... Lake effect snow showers, and some freezing drizzle, can continue in some areas through midday and gradually diminish. INZ003-012-MIZ077-011500- /O.EXP.KIWX.WS.W.0001.000000T0000Z-201201T1400Z/ La Porte-Starke-Berrien- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 855 AM EST Tue Dec 1 2020 /755 AM CST Tue Dec 1 2020/ ...WINTER STORM WARNING WILL EXPIRE AT 9 AM EST /8 AM CST/ THIS MORNING... Lake effect snow showers, and some freezing drizzle, can continue through midday. However, air and pavement temperatures are rising above freezing. Precipitation is expected to gradually diminish. Snow pack from yesterday's snowfall varies greatly over small distances, and blowing snow can be an issue in open areas that received heavy snow. Motorists should be alert for variable conditions. $$ INZ004-011500- /O.EXP.KIWX.WW.Y.0012.000000T0000Z-201201T1400Z/ St. Joseph IN- Including the cities of South Bend, Mishawaka, New Carlisle, and Walkerton 855 AM EST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... Lake effect snow showers, and some freezing drizzle, can continue through midday. However, air and pavement temperatures are rising above freezing. Precipitation is expected to gradually diminish. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 11:15 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 29, 11:15 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1215 AM EST Mon Nov 30 2020
.SYNOPSIS...
Issued at 649 PM EST Sun Nov 29 2020
A brief period of rain will change to snow early Monday morning.
Snow will continue through much of Monday. Snow totals will be
greatest toward northwest Ohio as well as northwest Indiana. Snow,
paired with strong north and northwest wind gusts will result in
times of reduced visibility. Travel can be negatively
impacted later in the day Monday as well as Monday night,
especially in the aformentioned areas.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 328 PM EST Sun Nov 29 2020
A surface low remains on track to lift in from the Gulf Coast
states, then occluding over the eastern Great Lakes Tuesday night.
This system will bring a brief period of rain (forecast soundings
show a very shallow warm layer below 5,000 ft) during the pre-dawn
hours Monday morning, but quickly changing to snow. This system will
also bring gusty northerly winds. Toward the lake, sustained winds
near 20 mph with gusts of 30-35 mph are expected. Gusts to 40 mph
are possible. Farther inland, sustained winds from the north-
northwest at 15-20 mph with gusts to 25-30 mph are expected. Blowing
snow may be limited at the start of the event Monday morning due to
snow that will be of the wetter variety. But, by Monday night where
snow continues, a drier snow is anticipated which could result in
some blowing/drifting concerns in open areas.
Much of the forecast area is expected to see at least some
snowflakes fly through Monday morning. There will be a tight gradient
through the central Portion of the CWA of little to no snow. The
counties that come to mind include Cass and St. Joseph counties in
Michigan, Elkhart, LaGrange, and Noble counties. However, it is
conceivable that some of these counties could pick up some
accumulations from the lake effect snow band as it become more NW to
SE oriented on Tuesday. As a result, snow totals were tightened up
and reduced in some of these areas.
Turning toward northwest Ohio, an advisory was hoisted there as a
result of forecast snow accumulations, breezy conditions, and
societal factors such as the first notable snow of the season. I
have higher confidence in the snowfall totals toward Lima and
Ottawa, OH, with confidence decreasing toward Montpelier, OH. There
can be a tight accumulation gradient based on the location of the
deformation band of snow, which might reside just over the CWA
border. The spread in some of the plume guidance depicts this
conundrum. Overall, the messaging remains the same that the Monday
morning commute is anticipated to be generally ok due to warm
pavement temperatures. However, there is a concern that the evening
commute could be impacted because of the long duration event and the
opportunity for a period of heavy snow. Cold air Monday night,
paired with a continued light snowfall could result in slippery
travel Monday night and into the Tuesday morning commute, especially
if the surface low wobbles back to the west by Tuesday morning;
hence the duration of the advisory to 7AM Tuesday.
Regarding the winter storm watch, arguments were made internally
regarding an upgrade to either an Advisory or Warning. The
confidence in lake effect snow occuring is high. Reduced visibility
from not only intense snowfall rates, but also gusty Northwest
winds, will likely impact key travel routes in this area. However,
snowfall totals remain a touch uncertain, especially on the higher
side of solutions. Furthermore, I have questions with respect to the
band's intensity and residence time as it moves to impact Berrien,
St. Joseph (IN) and Marshall counties. As a result, we have decided
to hold steady with the watch.
&&
.LONG TERM...(Tuesday Night through Sunday)
Issued at 328 PM EST Sun Nov 29 2020
The forecast area is expected to be dry by tuesday night with lows
dropping well into the 20s (away from the lake). Ridging works to
keep things dry while northwest flow (becoming west by Thursday)
works to keep temperatures cool. There is an outside chance that a
surface low may scoot by late week and perhaps into the weekend.
However, guidance has been anything but consistent, and focus for
today has been on the impending snow event. Thereafter, another push
of cold air looms to start next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1213 AM EST Mon Nov 30 2020
Expect primarily MVFR conditions at the TAF sites, with potential
for IFR/LIFR conditions into Monday. Expect the rain and snow
associated with the low pressure system to continue to develop
tonight, slowly shifting eastward. Winds behind the cold front
(just passing KFWA now) are shifting to the NNW and gusting to 20
to 25 knots. Expect the bulk of the synoptic snow to be at KFWA,
with a tempo to IFR visibilities possible this morning into early
afternoon. At KSBN, expect a transition to more of a lake effect
event, with the initial band off Lake Michigan initially oriented
N-S becoming more NW to SE this evening into Tuesday morning. The
question is whether or not the band reaches KSBN. Most of the
guidance has the band staying out of KSBN until the wind shifts
more NW-or they have it just grazing KSBN through the afternoon.
For now have a PROB30 group this afternoon, and have light snow
showers after 1z.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Storm Watch through Tuesday morning for INZ003-004-012-
014.
Lakeshore Flood Warning until 4 PM CST Tuesday for INZ003.
MI...Winter Storm Watch through Tuesday morning for MIZ077.
Lakeshore Flood Warning until 5 PM EST Tuesday for MIZ077.
OH...Winter Weather Advisory from 7 AM this morning to 7 AM EST
Tuesday for OHZ001-002-004-005-015-016-024-025.
LM...Small Craft Advisory until 1 AM EST early this morning for
LMZ043-046.
Gale Warning until 1 AM EST Tuesday for LMZ043-046.
&&
SYNOPSIS...MCD
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 29, 2:55 PM CST, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 355 PM EST Sun Nov 29 2020 INZ005>009-013-015>018-020-022>027-032>034-MIZ078>081-302100- Elkhart-Lagrange-Steuben-Noble-De Kalb-Pulaski-Fulton IN-Kosciusko- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Cass MI-St. Joseph MI-Branch-Hillsdale- 355 PM EST Sun Nov 29 2020 This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Rain will change to snow late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Accumulating snow of generally 1 to 3 inches by late Tuesday is expected. snow totals will be lowest toward north central Indiana. Paired with breezy conditions, reduced visibility and perhaps some slippery roads are possible through Tuesday...especially secondary roadways and bridges. .SPOTTER INFORMATION STATEMENT... Snowfall reports will be appreciated. INZ003-MIZ077-302100- La Porte-Berrien- 355 PM EST Sun Nov 29 2020 /255 PM CST Sun Nov 29 2020/ ...LAKESHORE FLOOD WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ MONDAY TO 5 PM EST /4 PM CST/ TUESDAY... ...WINTER STORM WATCH IN EFFECT FROM 3 AM EST /2 AM CST/ MONDAY THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The Lakeshore Flood Warning and Winter Storm Watch continue into Tuesday. .SPOTTER INFORMATION STATEMENT... Snowfall reports will be appreciated. LMZ043-046-302100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EST Sun Nov 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The Gale Warning continues into early Tuesday morning. INZ004-012-014-302100- St. Joseph IN-Starke-Marshall- 355 PM EST Sun Nov 29 2020 /255 PM CST Sun Nov 29 2020/ ...WINTER STORM WATCH IN EFFECT FROM 3 AM EST /2 AM CST/ MONDAY THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A winter storm watch is in effect through Tuesday morning. .SPOTTER INFORMATION STATEMENT... Snowfall reports will be appreciated. OHZ001-002-004-005-015-016-024-025-302100- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 355 PM EST Sun Nov 29 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Rain will change to snow late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Snowfall reports will be appreciated.
Nearby
Winter Storm Warnings in Indiana, 2020Winter Storm Warnings in Michigan, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.